17-12-2018 08:12 PM
17-12-2018 11:08 AM
It's good to know you're already taking Vit D and that you'll be speaking to your BC nurse.
It sounds like your oncologist has his own reasons for prescribing the Bis...perhaps he has seen far too often women developing osteoporosis and just wanted to take preventative measures. If I've learned one thing from this forum it is this: consultants are all different and do things differently, and for different reasons. And often there is no "right" or "wrong" about it. They are just all different, as we, women are all different.
This forum is a really important resource for us all because it arms us with knowledge and info. to take back to our doctors. I don't think I would have had a Dexa bone scan had I not queried it with my oncologist, and I only queried it thanks to this forum and having learned that other women had the scan and that it's a pretty important one to have if on Letrozole.
And re-Helen's concerns about taking one med to counteract the negative effects of the other...I couldn't agree more. But it seems that with cancer, and spefifically BC, the attitude of the healthcare teams is "tough luck".
Though this may be frowned about by traditional medicine....I'm currently listening to podcasts about treating BC naturally...I'm determined to do all I can to avoid surgery. Some of the data is frightening, in particular, the damage that routine screenings can have on cell formation, spread, etc. She also discusses which household products are toxic and contribute to cell growth, and basically says that cancer does not grow in a healthy body-so her ethos is "get healthy". Note: this woman is not a medical doctor but it certainly sounds like she has done her research and I'm trying to be very open-minded about her findings/data.
It's a really interesting read/listen. I'm trying to arm myself with as much knowledge as possible...
Please keep us posted on *you*...
17-12-2018 10:46 AM
Hi Patricia _ I was diagnosed in August and had a mastectomy on 24th September. As my 'cancer' was oestrogen positive I was prescribed Letrozole and was also prescribed Vit D/Calcium supplement and was sent for a base line dexa scan.
The dexa scan showed I already had osteoporosis of the lower spine (I had no idea I had it).
My consultant immediately prescribed me with Bisphosphonates - one tablet once a week which has to be taken on the same day/time/empty stomach every week.
I wasn't asked if i wanted them - i was more or less told I needed them.
I don't really like the idea of having to take one medication to counteract the side effects of another one - but hey ho - I just do as i'm told.🤣.
I also had low mood when I first started on the Letrozole - this seems to have lifted now - just feel a bit stiff and achy in my joints - all manageable at the moment.
17-12-2018 09:47 AM
15-12-2018 05:39 PM
15-12-2018 04:20 PM
Hello and welcome to the forum, cant help about the letrozole as although I am post menopausal I am on tamoxifen as I have osteoporosis of the spine. I am taking a combined Vit D/calcium tablet twice a day and have a Dexa scan every two years.
I am sure someone will come along shortly who might be able to help
15-12-2018 04:15 PM
09-12-2018 07:34 PM
09-12-2018 07:18 PM
I've been on the letrozole since early June, following a May 2018 WLE and axillary clearance - I refused bisphosophonates due to fear/paranoia about the 'small risk' of jaw necrosis ( I don't have good teeth anyway ), and I have Evacal D3 1500mg Chewable Tablets - I think I'm supposed to take 2 a day, but I invariably forget. . . . . .no osteoporosis as yet, but at 63, signs of bone issues. . . . .
Hope you are doing okay Marla x
09-12-2018 10:23 AM
14-11-2018 02:19 PM - edited 14-11-2018 02:20 PM
I know this a little after the original post, but though I would contribute.
I am on Letrazole and monthly Zoladex injections. My BP has recently gone through the roof, so they are now monitoring me and have put me on the following meds.
I will say, they are still trying to get it lower and the meds seem to keep going up. It has come down a bit, but they would like to see it lower.
Not experienced horrendous side effects, so good at the moment.
Hope this helps.
30-09-2018 02:15 PM
30-09-2018 01:46 PM
Thanks a million for your reply Sue! I'm sorry to hear about your BP but I am not surprised from what I've read about Letrozole. I see my GP a week on Monday to discuss whether I need BP meds and if so, which one? Ramipril didn't suit me but am glad you're OK on it.
At the moment, I'm more concerned about my BP being "OK" for surgery, but the Letrozole interaction is obviously a concern since it sounds like it's a non negotiable for me. My surgeon is adamant that Letrozole is the best hormone therapy for me, my age, type of cancer, etc.
30-09-2018 12:09 PM
29-09-2018 10:35 AM - edited 29-09-2018 10:38 AM
Hello lovely ladies.
I'm getting closer to a surgery date for a L-side mastectomy & DIEP-saw the operating consultant yesterday for the 1st time and she recommends I start on Letrozole (pending my blood tests confirm that I *am* menopausal). However, I've read about the nasty SE's that some of you have experienced on Letrozole, and the one that concerns me most is the possible effect it can have on blood pressure (BP).
I am currently *not* taking any BP meds (I *was* on Ramipril for a few months earlier in the year) but negotiated with my GP that I come off it, provided that I take my BP at home (the Ramipril was giving me an awful cough)-I have to speak a lot in my job and the consistent coughing was affecting my ability to do my job, my professionalism, etc. My BP is *not* consistently high, but I do fall into the "hypertension" category; it does spike (average 140-145/85-90) when I am stressed. I was put on Ramipril during a very stressful year and felt confident that once my stress levels reduced, so would my BP-which it did, however, ever since my BC diagnosis 6 weeks ago, my BP readings have started to creep up again.
The BC nurse has advised me to see my GP (soon) to discuss my BP because they won't operate on me if there is a risk that my BP won't be stable throughout the 8 hour operation.
So I have two questions:
1. For those of you who are on Letrozole...have you noticed an increase in BP?
2. If yes to #1....are you on BP meds and if so, which one?
I need to discuss an alternative to Ramipril (it just wasn't the right BP med for me given the common SE of a persistent cough) and I would love to hear what meds you are on for BP and how they interact with Letrozole.
Thanks in advance for any input you can provide...